Nearly two months ago, my girlfriend and I were having protected sex when our condom broke. We immediately washed up and ran down to a Walgreens to pick up Plan B and she took it within an hour of the incident. She had her period a week after, then when she was scheduled for her next one it was very light, and now it seems like she's late. Can Plan B be affecting her cycle this long after taking it?
Just a note: this isn't the first time she had to take it, there were two others within a month of this third time.
Plan B is an Emergency contraceptive pill and is not meant for regular contraceptive purpose.The common side effects of its use are delayed periods,intermenstrual bleeding,nausea,vomitting etc.If ahe has taken consecutive emergency pills in previous month then her cycles are going to be disturbed and delayed.It may take 2 to 3 cycles to be regularized.
If her periods do not start even after a week of the expected date consider visiting a Gynaecologist for evaluation.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.